Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Can smoking methamphetamine with Xanax 2 mg cause heart attack ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
are u really there?
this was the 5th time that i have smoked meth for a whole weekend.... i am prescribed 2mg xanax that i just took but it is weird it shoots from my back left shoulder blade through to my heart is what it feels like... in a lot of years of doing drugs ive never had something hurt there in the chest and what do you recommend to get some nutrition if i cand eat solids maybe for a few days,,, that's the last time with me and that stuff but what tests do i need to get Ive never been scared that ill have a heart attack when i go to sleep but im scared
Posted Thu, 3 May 2012 in Drug Abuse
Answered by Dr. Kiran Kumar 2 hours later

Your symptoms are suggestive of pleuritic pain which is radiating from the back to the front of the chest. This can be due various conditions.

1. Cardiac Ischemia
2. Gastritis
3. Esophageal Spasm
4. Musculoskeletal pain

Xanax (Alprazolam) does not cause such symptoms and its not the cause in your case.
Methamphetamine can increase the dopamine secretion in the body and can lead to increase in heart rate and BP. This some times can lead to chest discomfort and pain due to effect on the heart.

However, cardiac pain is somewhat different from what you have mentioned.
Your symptoms are suggestive of either musuloskeletal issues of due to Gastritis.

Consider taking antacids and analgesics for couple of days.
Avoid meth from now on. You should become better in 24 hours.

Pain is persists will need evaluation with X XXXXXXX Chest and Ultrasound Abdomen.

Hope this answers your query.

Please get back if you need any further information

Thanks and Regards
Dr Kiran

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor